Alert archive / New Jersey / Coastal Flood Statements in 2008
Coastal Flood Statement 14, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Aug 28, 2008, 5:39 AM EDT for 4 counties in New Jersey. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2008, 5:39 AM EDT (09:39 UTC)
- Expired
- Aug 28, 2008, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Cape May County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 30 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KPHI 280939 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 539 AM EDT THU AUG 28 2008 NJZ014-024>026-282000- /O.NEW.KPHI.CF.S.0014.080828T0939Z-080829T0000Z/ EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 539 AM EDT THU AUG 28 2008 ...MODERATE RISK OF RIP CURRENTS THROUGH TODAY... AN PERSISTENT EASTERLY WIND WILL MAINTAIN HIGHER SEAS THROUGH THIS AFTERNOON ALONG THE COASTS OF NEW JERSEY. WAVES IN THE SURF ZONE WILL GENERALLY AVERAGE BETWEEN 3 AND 4 FEET IN A LONGER PERIOD SWELL, THEREFORE THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. A MODERATE RISK OF RIP CURRENTS IMPLIES THAT INDIVIDUALS PLANNING TO ENTER THE SURF SHOULD CHECK WITH LOCAL BEACH PATROLS FIRST. BE SURE TO SWIM WITHIN SIGHT OF A LIFE GUARD, AND NEVER SWIM ALONE OR AT NIGHT. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Aug 28, 3:30 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 28, 3:30 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 AM EDT THU AUG 28 2008 .SYNOPSIS... HIGH PRESSURE LOCATED FROM SOUTHEASTERN CANADA TO NORTHERN PENNSYLVANIA WILL ONLY SLOWLY MOVE EASTWARD THROUGH TONIGHT AND FRIDAY. MEANWHILE, THE REMNANTS OF WHAT ONCE WAS TROPICAL STORM FAY WILL BE MAINLY FORCED TO OUR WEST DUE TO THE AFOREMENTIONED HIGH HOLDING STRONG. A COLD FRONT IS THEN EXPECTED TO MOVE THROUGH OUR AREA ON SATURDAY, WITH HIGH PRESSURE SETTLING IN FOR SUNDAY AND LINGERING THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TODAY/... THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMM AND WILL BE FOLLOWED MORE CLOSELY. THIS IS ALSO FAIRLY CLOSE TO THE SREF ENSEMBLE MEAN SOLUTION. BTW THE GFS INITIALIZATION OF GUSTAV LOOKED BETTER THAN THE WRF-NMM. NOT A VERY CONFIDENT FORECAST AS WE HAVE THE REMNANTS OF THE REMNANTS OF FAY TRYING TO RIDE OVER HIGH PRESSURE NEAR OUR CWA AND POINTS TO THE NORTHEAST. THE TROF TO OUR SW IS FORECAST TO WEAKEN, NEVERTHELESS IT WILL BE SENDING SOME SHORT WAVE ENERGY THROUGH THE RIDGE AXIS TO WEAKEN IT. KDIX 88D IMAGERY TO OUR SW IS SHOWING MUCH MORE BITE THAN BARK AS PCPN OVER OUR CWA CONTINUES TO FALL MORE ALOFT THAN AT THE SFC. WHILE THERE IS DECENT INFLOW FROM THE ATLANTIC EXPECTED TO BE ONGOING, MOST OF THIS GETS SHUNTED FTHR TO THE W OR SW OF OUR CWA. UPSHOT IS TO CONTINUE A LOW CHANCE POP TYPE OF DAY FOR THE SWRN TWO-THIRDS OF OUR CWA. WE EDGED THE CHANCES NE DURG THE AFTERNOON IN RESPONSE TO THE SHORT WAVES. LOOKS LIKE THERE SHOULD BE ENOUGH CLOUDS FOR THE DAY TO AVERAGE MOCLDY WITH GENERALLY LOWER CLOUDS THE FARTHER SOUTHWEST ONE IS WITHIN OUR CWA. WE WILL GO WITH A GFS AND ETA MOS COMPROMISE WRT MAX TEMPS. ONE IT PRESERVES CONTINUITY FROM THE PREV FCST, SECOND IT TAKES INTO ACCOUNT ANY THIN SPOTS IN THE CLOUDS THAT WILL GIVE TEMPS THE OPPORTUNITY TO BOUNCE UPWARD QUICKLY. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CONFLICTING INFO TONIGHT AS THE TROF WEAKENS TO OUR W, BUT DEEPER MOISTURE ARRIVES. IT ALL CONTINUES TO POINT TOWARD A GENERALLY CLOUDY NIGHT. BUT WITH THAT CONFLICTED INFO, WE HAVE OPTED TO KEEP POPS AS CHANCE. HIGHEST POPS WILL BE MAINTAINED IN THE SOUTHERN PART OF OUR CWA CLOSEST TO THE PRESENT ONGOING MSTR CHANNEL. BELIEVE IT WOULD BE BETTER TO GO WITH THE HIGHER GUIDANCE MINS FOR TNGT AS PER THE CLOUDS. IRONICALLY THE DRIER ETA MOS HAS THE HIGHER MIN TEMPS. AS THE FLOW BECOMES MORE ZONAL ON FRIDAY, LOW PRESSURE IS FORECAST TO PASS S OF OUR CWA. MOISTURE IS STILL PLENTIFUL, ALTHOUGH OTHER THAN A FCST TO BE WEAKENING SHORT WAVE, A STRONG TRIGGERING MECHANISM IS NOT THERE. WE WILL CONTINUE THE CURRENT FCST TREND OF A LOW POP RISK. MODEL GUIDANCE HAS BACKED AWAY FROM THUNDER POTENTIAL AS THERE IS NO LONGER ANY FCST INSTABILITY AT THE SFC OR ALOFT, SO WE DID REMOVE THE CHANCE FOR THUNDER. THE AIR MASS IS OF SIMILAR WARMTH AND EXPECT SIMILAR MAX TEMPS ALG THE LINES OF ANOTHER GFS AND ETA MOS COMPROMISE. FOR SATURDAY NIGHT WITH THE SHORT WAVE MOVING EAST AND LOW PRES MOVING OFFSHORE, WE HAVE REDUCED POP CHANCES. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THIS TIME FRAME IS EXPECTED TO MAINLY START WITH A FRONTAL PASSAGE THEN BE DOMINATED BY HIGH PRESSURE SLOWLY MOVING ACROSS OUR REGION. AS WITH ANY LONGER TERM FORECAST, THERE ARE SOME UNCERTAINTIES THAT CROP UP MAINLY WITH THE DETAILS. THE MEDIUM RANGE MODELS HAVE TRENDED TO AN INCREASE IN AMPLITUDE WITH A PROGRESSIVE WESTERN U.S. TROUGH SATURDAY AND SUNDAY AND EARLY NEXT WEEK. RIDGING THEN BUILDS EASTWARD OVER THE GREAT LAKES REGION AND EASTERN CANADA. HPC USED A DOMINANT ECMWF SOLUTION FOR SATURDAY AND SUNDAY, THEN BLENDED IN THE ECMWF ENSEMBLE MEAN FROM MONDAY THROUGH WEDNESDAY. BASED ON THE ABOVE, A COLD FRONT IS SCHEDULED TO SLIDE ACROSS OUR AREA ON SATURDAY AND THIS FEATURE LOOKS RELATIVELY WEAK ATTM. SOME MODEL GUIDANCE SUGGEST THAT SOME LOW CLOUDS MAY BE AROUND TO START SATURDAY DUE TO POSSIBLE INCREASING/POOLING LOW-LEVEL MOISTURE AND A WEAK ONSHORE FLOW. A LARGE AREA OF HIGH PRESSURE AT THE SURFACE THEN SETTLES IN FOR SUNDAY AND LINGERS THROUGH LABOR DAY. THIS HIGH THOUGH MAY BE BREAKING DOWN LATER MONDAY AND TUESDAY, DEPENDING ON WHERE THE ANTICIPATED CLOSED LOW BECOMES SITUATED. IT APPEARS THE ONLY CHC FOR PRECIPITATION WILL BE ON SATURDAY AS SOME SHOWERS AND THUNDERSTORMS MAY ACCOMPANY THE FRONT. FOR NOW, WE WILL LEAVE THE REMAINDER OF THE PERIOD DRY AS UNCERTAINTY EXISTS ON IF ANY IMPACT WILL BE FELT IN OUR CWA RELATED TO THE CLOSED LOW TO OUR NORTHEAST/EAST. WE DID NOT DEVIATE MUCH FROM HPC GUIDANCE, OTHER THAN TO REMOVE THE SLIGHT CHC POPS FOR WEDNESDAY, INTRODUCE SOME MOSGUIDE MAINLY FOR WINDS, AND MAKE SOME LOCAL ADJUSTMENTS. THAT IS ALL FOR NOW. THANKS TO THE SURROUNDING OFFICES/HPC FOR THE COLLABORATION. HAVE A GOOD ONE && .AVIATION /08Z THURSDAY THROUGH MONDAY/... THE MOISTURE LEFTOVERS FROM FAY WILL BE MAKING ITS CLOSEST APPROACH TO OUR AREA TODAY WITH A SURFACE HIGH PRESSURE AREA STILL TRYING TO HOLD BACK THE RAINS. THE GFS MODEL IS A BIT MORE GENEROUS WITH THE CLOUDS AND PRECIP ACROSS OUR AREA, OFFERING CHC POPS WHILE THE WRF IS DRIER. I DID NOT MENTION ANY PRECIP IN THE 06Z TAFS, BUT IF THE GFS SOLUTION LOOKS MORE LIKE REALITY OVER THE NEXT FEW HOURS THE 12Z TAFS MAY MENTION SOME VCSH. IT IS NOT EXPECTED THAT ANY RAIN THAT MAY OCCUR WILL LOWER CIGS OR VSBYS SIGNIFICANTLY THOUGH. OUTLOOK...GENERALLY UNSETTLED WEATHER FRIDAY AND SATURDAY WITH CHANCES FOR SHOWERS AT THE TAF SITES BOTH DAYS. THERE IS ALSO THE POSSIBILITY OF THUNDERSTORMS SATURDAY. BUFKIT PROFILES SHOW THAT ANY LOWER CONDITIONS WILL PROBABLY BE FRI NIGHT INTO SATURDAY. AGAIN THE GFS IS MORE PESSIMISTIC THOUGH WITH LOWER CONDITIONS EARLIER FRI. SUN AND BEYOND LOOKS FAIR AT THIS POINT. && .MARINE... NOT MUCH CHANGE ON THE WATERS TODAY WITH AN ONSHORE FLOW CONTINUING AND THE WAVE ACTION RUNNING 3 OR 4 FT TODAY. THE WINDS AND WAVES WILL DECREASE LATER TONIGHT AS THE HIGH WEAKENS AND PULLS OFF TO THE EAST. ON SAT, WINDS WILL SWING AROUND TO S AS A COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL CROSS THE WATERS LATE SAT OR EARLY SUN. WINDS AND SEAS IN THE COOLER AND DRIER AIR BEHIND THE FRONT WILL KICK UP TO NEAR SCA CONDITIONS, BUT SINCE THE AIR IS NOT TOO COOL, JUST CAPPED WAVES AT 4 FT FOR NOW. && .CLIMATE... IT HAS BEEN A COOLER THAN AVERAGE AUGUST ACROSS THE CWA SO FAR AS ALL OUR CLIMATE SITES ARE 2 TO 3 DEGREES BELOW AVERAGE /EXCEPT GEORGETOWN/. PHILADELPHIA HAS ONLY REACHED 90 DEGREES OR HIGHER ONCE THIS MONTH /TO DATE/. THE LAST TIME THIS OCCURRED WAS BACK IN 1996. THE LAST TIME NO 90-DEGREE DAYS OCCURRED IN AUGUST IN PHILADELPHIA WAS BACK IN 1984. OVERALL THIS AUGUST IN PHILADELPHIA HAS A CHANCE OF BEING THE COOLEST AUGUST SINCE 2000 (AVERAGE TEMP WAS 74.0 DEGREES). ITS ALSO WILL BE THE FIRST TIME SINCE 1994 THAT AUGUST WILL BE COOLER THAN JUNE IN PHILADELPHIA. PRIOR TO THAT, IT WAS 1976. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI NEAR TERM...GIGI SHORT TERM...GIGI LONG TERM...GORSE/HPC AVIATION...OHARA MARINE...OHARA CLIMATE...GORSE & GIGI
Hazardous weather outlook, Aug 28, 4:17 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 417 AM EDT THU AUG 28 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023- 027-PAZ054-055-060>062-067>071-290915- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 417 AM EDT THU AUG 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA... NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NJZ014-024>026-290915- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 417 AM EDT THU AUG 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ430-431-450>455-290915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 417 AM EDT THU AUG 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Coastal Flood Statements in New Jersey, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.